Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 50, NWS Albany, NY

September 2, 2013Windham County, Vermont

NWS Albany, NY issued this flash flood warning at Sep 2, 2013, 4:13 AM EDT for Windham County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 4:13 AM EDT (08:13 UTC)
Expired
Sep 2, 2013, 7:15 AM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Windham County, VT

The radar

The Albany radar (KENX), 131 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS51 KALY 020813
FFWALY
VTC025-021115-
/O.NEW.KALY.FF.W.0050.130902T0813Z-130902T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
413 AM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...TOWNSHEND...LONDONDERRY...BELLOWS
  FALLS...

* UNTIL 715 AM EDT

* AT 407 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM SHOWERS          
  AND THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES OF 1 TO 3  
  INCHES HAVE OCCURRED IN THE WARNING AREA. AN ADDITIONAL INCH TO     
  INCH AND A HALF OF RAINFALL IS POSSIBLE BEFORE SUNRISE. THIS       
  AMOUNT OF RAIN WILL BE ENOUGH TO CAUSE FLOODING ON SMALL STREAMS   
  AND LOW LYING AREAS AS WELL AS SIGNIFICANT RISES ON LARGER         
  RIVERS.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMINSTER
  AND SAXTONS RIVER AREA...AS WELL AS BELLOWS FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4292 7252 4288 7255 4290 7292 4310 7290
      4312 7287 4326 7285 4323 7270 4324 7244
      4315 7245 4308 7243

$$

WASULA
1 follow-up statement
667 
WGUS71 KALY 020959
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
559 AM EDT MON SEP 2 2013

VTC025-021115-
/O.CON.KALY.FF.W.0050.000000T0000Z-130902T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM VT-
559 AM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NORTHERN WINDHAM COUNTY...

AT 554 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES TWO 
TO THREE AND A HALF INCHES OF RAINFALL FELL IN THE WARNING AREA IN 3 
HOURS OR LESS. THE STEADY SHOWERS AND THUNDERSTORMS HAVE MOVED EAST 
OF THE REGION...BUT THE THREAT FOR FLASH FLOODING CONTINUES AS 
RIVERS...STREAMS...AND CREEKS SWELL AND CAUSE POTENTIAL FLOODING 
FROM THE HEAVY RAINFALL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTMINSTER...SAXTONS RIVER...LONDONDERRY AND BELLOWS FALLS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4292 7252 4288 7255 4290 7292 4310 7290
      4312 7287 4326 7285 4323 7270 4324 7244
      4315 7245 4308 7243

$$


WASULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:56 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 2, 1:56 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
156 AM EDT MON SEP 2 2013

.SYNOPSIS...
THE WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH
LABOR DAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING
OVERNIGHT INTO LABOR DAY AS A LOW PRESSURE SYSTEM APPROACHES FROM
THE WEST. VERY HEAVY DOWNPOURS WILL OCCUR WITH SOME OF THE STORMS.
WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT TONIGHT INTO TUESDAY
MORNING A DRIER...LESS HUMID AIRMASS WILL BE USHERED IN.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HAVE UPDATED FORECAST TO BETTER ACCOUNT FOR THE LINE OF SHOWERS
AND THUNDERSTORMS MOVING ACROSS CENTRAL NEW YORK. BASED ON IT
CURRENT MOVEMENT IT WILL REACH THE NORTHWEST PORTION OF THE FORECAST
AREA...WESTERN ADIRONDACKS...WITH THE HOUR. SYRACUSE REPORTED A
WIND GUST OF 38 KNOTS WHEN THE STORMS MOVED THROUGH. ALSO HAVE
SCATTERED STORMS DEVELOPING ACROSS THE REST OF THE FORECAST AREA.
OVERALL NOT EXPECTING SEVERE STORMS THIS MORNING BUT SOME MAY
PRODUCE STRONG GUSTY WINDS.

THE PRECIPITABLE WATER VALUES OFF THE 00Z ALY SOUNDING WAS 1.85
INCHES SO AS BEEN THE CASE VERY HEAVY DOWNPOURS ARE EXPECTED WITH
SOME STORMS LEADING TO MINOR FLOODING OF ROADS...URBAN...POOR
DRAINAGE AND LOW LYING AREAS. ALSO CAL NOT RULE OUT THE
POSSIBILITY OF ISOLATED FLASH FLOODING SINCE SOME AREAS OVER THE
PAST FEW DAYS HAVE RECEIVED HEAVY RAINFALL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
LABOR DAY LOOKS TO BE AN ACTIVE DAY ACROSS THE AREA IN TERMS OF MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH DOWNPOURS...AND POSSIBLY
SOME STRONGER CONVECTION WITH GUSTY WINDS DURING THE AFTERNOON. AN
UPPER LEVEL TROUGH OVER THE UPPER GREAT LAKES AND SOUTHERN
ONTARIO...WILL SLOWLY MIGRATE EASTWARD INTO THE CENTRAL AND EASTERN
GREAT LAKES BY LATE MONDAY. AT THE SURFACE...ONE OR BOUNDARIES OR
PRE-FRONTAL TROUGHS WILL PASS THROUGH THE AREA PROVIDING A FAVORABLE
ENVIRONMENT FOR LARGE SCALE ASCENT. THE MAIN CHALLENGE IS HOW
MUCH...IF ANY...SUNSHINE CAN BREAK THROUGH THE CLOUD COVER WHICH
WILL HAVE AN IMPACT ON RESULTANT INSTABILITY. EVEN WITHOUT MUCH
SUNSHINE...THE ATMOSPHERE SHOULD BECOME UNSTABLE ENOUGH FOR DECENT
COVERAGE OF CONVECTION WITH A MOISTURE-RICH ENVIRONMENT AND HIGH
PWATS/DEWPOINTS IN PLACE. DEEP LAYER 0-6 KM WIND SHEAR IS FORECAST
TO INCREASE TO BETWEEN 25 AND 35 KT BY LATE IN THE DAY...SO IF LARGE
MAGNITUDE OF CAPE CAN BE REALIZED THERE COULD BE SOME MORE
ROBUST/ORGANIZED T-STORMS PRODUCING GUSTY WINDS. THIS SCENARIO IS
NOT CERTAIN...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A LOW
5 PERCENT PROB FOR SEVERE STORMS AT THIS TIME. WILL HAVE TO MONITOR
TRENDS.

CHANCES FOR CONVECTION WILL LINGER INTO MONDAY NIGHT...AS THE NEXT
SURFACE BOUNDARY SLOWLY MOVES THROUGH THE AREA. THE RISK FOR
STRONGER STORMS SHOULD DIMINISH WITH INCREASING STABILITY. WILL
MENTION CHANCE POPS THROUGH THE NIGHT WITH OVERCAST CONDITIONS. THE
ACTUAL SURFACE COLD FRONT AND UPPER TROUGH AXIS WILL MOVE THROUGH ON
TUESDAY...WITH AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS.
INSTABILITY SHOULD NOT BE AS HIGH...SO ONLY GARDEN VARIETY STORMS
ARE EXPECTED. IT WILL BE SLIGHTLY COOLER WITH SLOWLY DECREASING
HUMIDITY LEVELS BY LATE TUESDAY. SCATTERED SHOWERS SHOULD GRADUALLY
END TUESDAY NIGHT...AS THE TROUGH AXIS FINALLY PASSES THROUGH.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE LATEST MODEL GUIDANCE REMAINS IN GOOD AGREEMENT THAT THE
NORTHEAST WILL REMAIN UPSTREAM OF A LONGWAVE TROUGH AXIS PROVIDING A
BROAD AREA OF SURFACE DIVERGENCE AND A SURFACE HIGH PRESSURE TO FORM
IN THE OHIO VALLEY. THIS WILL BRING TRANQUIL CONDITIONS FOR THE
REMAINDER OF THE WEEK BEFORE OUR NEXT CHANCE OF PRECIPITATION COMES
FOR THE WEEKEND.

WEDNESDAY THROUGH FRIDAY...AFTER THE COLD FRONT PASSAGE FROM EARLIER
IN THE WEEK...12Z MODELS SHOWS A BROAD HIGH PRESSURE SYSTEM UPSTREAM
OF A LARGE UPPER LEVEL LONGWAVE TROUGH AXIS IN THE ATLANTIC THAT
WILL BRING THE AREA TRANQUIL WEATHER CONDITIONS. NORTHWESTERLY FLOW
AROUND THE SURFACE HIGH WILL BRING COOL AND DRY AIR FROM CANADA
SOUTHEAST INTO THE REGION. TEMPERATURES WILL BE AT OR EVEN SLIGHTLY
BELOW AVERAGE DURING THE DAY. LATEST GUIDANCE SHOWS T850 RANGING
BETWEEN 10C-12C. THIS WILL RESULT IN HIGH TEMPS ON WEDNESDAY AND
THURSDAY RANGING FROM THE MID AND UPPER 60S IN THE HIGH TERRAIN TO
LOWER 70S IN VALLEY LOCATIONS. LOW TEMPERATURES DUE TO THIS MUCH
DRIER AND COOLER AIRMASS ACROSS THE REGION WITH A SLIGHT
NORTHWESTERLY FLOW ON WEDNESDAY NIGHT AND THURSDAY NIGHT WILL RANGE
FROM THE UPPER 30S AND LOW 40S IN THE ADIRONDACKS TO MID AND UPPER
40S FOR THE REST OF THE REGION. AS THE SURFACE HIGH PRESSURE MOVES
EAST TOWARD THE DELMARVA PENINSULA...WIND WILL SHIFT TO MORE OF A
SOUTH TO SOUTHWEST FLOW USHERING WARM AIR FROM THE SOUTHEAST INTO
THE REGION WHERE HIGH ON FRIDAY WILL RANGE FROM THE MID TO UPPER 70S
WHICH IS CLOSER TO AVERAGE.

SATURDAY INTO SUNDAY...THE LATEST GUIDANCE SHOWS SHORTWAVE IMPULSES
AROUND AN UPPER LEVEL TROUGH THAT WILL MOVE SOUTHEAST FROM HUDSON
BAY THROUGHOUT THE WEEKEND. THIS WILL RESULT IN THE CHANCE OF A
PASSING SHOWER ESPECIALLY ACROSS THE NORTHERN AREAS OF OUR CWA WHICH
INCLUDES THE ADIRONDACKS AS THESE AREAS WILL BE CLOSER IN PROXIMITY
TO THE PROGRESSION OF THE UPPER LEVEL FEATURE MOVING ACROSS SOUTHERN
CANADA. BEST CHANCES OF SHOWERS WILL BE SATURDAY EVENING INTO THE
DAY ON SUNDAY. HIGH TEMPERATURES OVER THE WEEKEND WILL RANGE FROM
THE LOW 70S IN THE HIGH TERRAIN TO UPPER 70S IN VALLEY LOCATIONS.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY WILL MOVE NORTHWARD TOWARDS THE ST LAWRENCE
RIVER VALLEY THIS MORNING...AS A WARM FRONT. A STRONG UPPER LEVEL
LOW WILL APPROACH FROM SOUTHEAST ONTARIO AND SW QUEBEC DURING THE
AFTERNOON. A SERIES OF BOUNDARIES ASSOCIATED WITH THE UPPER LOW WILL
IMPACT THE REGION INTO THIS EVENING WITH SHOWERS AND THUNDERSTORMS.

MVFR/IFR CONDITIONS WILL IMPACT THE TERMINALS THIS MORNING. SCT-
NUMEROUS SHOWERS AND THUNDERSTORMS WILL HAVE THE GREATEST IMPACT
AT KPSF/KALB/KGFL. KPOU IS IN THE WARM SECTOR...AND SOME LOW
STRATUS WILL LIKELY MOVE IN BTWN 08Z-12Z. A TEMPO WAS USED TO
ADDRESS THIS POSSIBILITY.

A SFC TROUGH WILL MOVE THROUGH THE REGION IN THE LATE MORNING INTO
THE EARLY PM...AND A COLD FRONT WILL FOLLOW FOR THE MID PM INTO
THE EARLY EVENING. CONDITIONS WILL BRIEFLY RISE BACK TO HIGH
MVFR/LOW VFR LEVELS BEFORE MORE SHOWERS AND THUNDERSTORMS IMPACT
THE TERMINALS WITH AT LEAST MVFR CONDITIONS.

HIGH MVFR/VFR CONDITIONS MAY RETURN AFTER 00Z/TUE WITH THE SHOWERS
BEGINNING TO END WITH THE PASSAGE OF THE FIRST COLD FRONT.

THE WINDS WILL BE LIGHT TO CALM THIS MORNING...THEN INCREASE FROM
THE SOUTH TO SOUTHEAST AT 5 TO 10 MPH. THE WINDS WILL VEER TO THE
SOUTH TO SOUTHWEST AT LESS THAN 10 MPH LATE THIS AFTERNOON INTO
THE EARLY EVENING.

OUTLOOK...
MONDAY NIGHT TO TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED AT THIS TIME. A PERSISTENT WARM
AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH LABOR DAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
FORM ALONG A WEAK BOUNDARY INTO THIS EVENING...WITH THE GREATEST
COVERAGE MAINLY EAST AND SOUTH OF ALBANY. THE UNSETTLED WEATHER WILL
CONTINUE THROUGH LABOR DAY WHEN A STRONG UPPER LEVEL LOW AND
MULTIPLE FRONTAL BOUNDARIES BRING MORE WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO THE REGION YORK WITH LOCALLY HEAVY
RAINFALL. A DRYING TREND WITH COOLER TEMPERATURES IS EXPECTED BY MID
WEEK. RH VALUES WILL REMAIN HIGH...WITH GENERALLY LIGHT WINDS
THROUGH MONDAY NIGHT.

&&

.HYDROLOGY...
WIDESPREAD HYDRO PROBLEMS ARE NOT ANTICIPATED THE NEXT 5 DAYS ON
THE MAIN STEM RIVERS. HOWEVER...VERY HEAVY DOWNPOURS ARE EXPECTED
WITH SOME STORMS LEADING TO LOCALIZED PROBLEMS THE REMAINDER OF
THE HOLIDAY WEEKEND.

THE PRECIPITABLE WATER VALUES OFF THE 00Z/MON ALY SOUNDING WAS 1.85
INCHES SO AS BEEN THE CASE VERY HEAVY DOWNPOURS ARE EXPECTED WITH
SOME STORMS LEADING TO MINOR FLOODING OF ROADS...URBAN...POOR
DRAINAGE AND LOW LYING AREAS. ALSO CAL NOT RULE OUT THE
POSSIBILITY OF ISOLATED FLASH FLOODING SINCE SOME AREAS OVER THE
PAST FEW DAYS HAVE RECEIVED HEAVY RAINFALL. SOME SUBSTANTIAL
WITHIN BANK RISES ARE POSSIBLE ON LARGER STREAMS.

ZONAL FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH AROUND
2.5 INCHES PER 3 HOURS. IF THE POTENTIAL FOR WIDESPREAD FLASH
FLOODING INCREASES...THEN A FLASH FLOOD WATCH MAY BE NEEDED FOR
PARTS OF THE HYDRO SERVICE AREA INTO LABOR DAY.

RAINFALL AMOUNTS WILL CONTINUE TO BE QUITE VARIABLE DUE TO WHERE
THE CONVECTION DEVELOPS AND MOVES. SOME LOCATIONS RECEIVED 1 TO 3
INCHES OF RAINFALL YESTERDAY INTO THIS AFTERNOON /SRN TACONICS...NW
CT...BERKSHIRES...HELDERBERGS AND PORTIONS OF ALY CTY AND WINDHAM
VT/. THE SOILS ARE BIT MORE SATURATED IN THESE AREAS...AND THEY WILL
HAVE TO MONITORED CLOSELY FOR ANY HYDRO ISSUES.

COOLER AND DRIER WEATHER WILL MOVE BACK INTO THE HSA FOR THE MID
WEEK ALLOWING STREAMS AND RIVERS TO RECEDE FROM THE RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
THE AVERAGE MONTHLY TEMPERATURES FOR AUGUST 2013 CAME IN BELOW
NORMAL FOR ALBANY...GLENS FALLS...POUGHKEEPSIE...BENNINGTON AND
PITTSFIELD.

THE METEOROLOGICAL SUMMER FOR 2013 COMES IN AT THE 7TH WETTEST FOR
ALBANY SINCE 1826 AND THE 4TH WETTEST FOR POUGHKEEPSIE SINCE 1949.
THE AVERAGE TEMPERATURES FOR THE SUMMER WERE AROUND 1.5 DEGREES
ABOVE NORMAL FOR ALL 5 CLIMATE LOCATIONS.

PLEASE REFER TO OUR FACEBOOK POSTS OR TWEETS SUMMARIZING AUGUST 2013
AND THE SUMMER.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/JPV/WASULA
NEAR TERM...IAA/11/JPV
SHORT TERM...JPV
LONG TERM...LFM
AVIATION...WASULA
FIRE WEATHER...JPV
HYDROLOGY...JPV/WASULA
CLIMATE...IAA
Hazardous weather outlook, Sep 2, 12:33 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1233 AM EDT MON SEP 2 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1233 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...OVERNIGHT.

THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE STORMS ARE NOT EXPECTED
TO BE SEVERE BUT A FEW MAY PRODUCE STRONG GUSTY WINDS. VERY HEAVY
RAINFALL WILL OCCUR WITH SOME OF THE STORMS AND MAY CAUSE MINOR
FLOODING OF ROADS AND IN URBAN...POOR DRAINAGE...AND OTHER LOW
LYING AREAS. ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON LABOR DAY INTO THE EVENING.
LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME OF THE STORMS ND MAY
CAUSE MINOR FLOODING OF ROADS AND IN URBAN...POOR DRAINAGE...AND
OTHER LOW LYING AREAS. ISOLATED FLASH FLOODING IS POSSIBLE. A FEW
STRONGER THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 1:39 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
139 AM EDT MON SEP 2 2013

MAZ001-VTZ013>015-020645-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
139 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINFALL
MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POWNAL TO NORTH ADAMS...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF HOOSICK FALLS TO NORTH ADAMS...AND MOVING
NORTHEAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
STAMFORD AND BENNINGTON BY 155 AM EDT
READSBORO BY 215 AM EDT
WILMINGTON BY 240 AM EDT
STRATTON AND WEST WARDSBORO BY 245 AM EDT

LAT...LON 4273 7282 4273 7301 4271 7301 4271 7295
      4269 7295 4264 7315 4278 7329 4289 7328
      4318 7290 4281 7254
TIME...MOT...LOC 0538Z 233DEG 16KT 4284 7328 4267 7313
Special weather statement, Sep 2, 1:50 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 AM EDT MON SEP 2 2013

NYZ032-033-038-039-082-020615-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
150 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINFALL
MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BIG MOOSE TO 11 MILES NORTH OF
OHIO TO UTICA...AND MOVING NORTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
BIG MOOSE BY 155 AM EDT
ALGER ISLAND PUBLIC CAMPGROUND AND MIDDLEVILLE BY 200 AM EDT
LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 205 AM EDT
DOLGEVILLE BY 210 AM EDT
BROWN TRACT POND CAMPGROUND...RAQUETTE LAKE AND EIGHTH LAKE
CAMPGROUND BY 215 AM EDT

LAT...LON 4406 7507 4410 7459 4371 7450 4315 7453
      4303 7516 4346 7503 4409 7518
TIME...MOT...LOC 0549Z 236DEG 31KT 4397 7503 4351 7492
          4310 7507
Special weather statement, Sep 2, 2:03 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 AM EDT MON SEP 2 2013

MAZ001-025-NYZ053-054-060-061-020700-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
203 AM EDT MON SEP 2 2013

...A CLUSTER OF STRONG THUNDERSTORMS IN

  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR PHILMONT...OR ABOUT 8 MILES EAST OF HUDSON...AND MOVING
NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHATHAM BY 225 AM EDT
AUSTERLITZ AND 8 MILES NORTHWEST OF HOUSATONIC BY 235 AM EDT
NEW LEBANON...6 MILES NORTHWEST OF LENOX...6 MILES SOUTHWEST OF
PITTSFIELD AND 9 MILES SOUTH OF HANCOCK BY 300 AM EDT

RAINFALL RATES MAY EXCEED AN INCH AN HOUR WITH PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING LIKELY.

LAT...LON 4243 7299 4207 7364 4223 7385 4227 7379
      4231 7378 4276 7330 4252 7297
TIME...MOT...LOC 0601Z 225DEG 16KT 4223 7362

WASULA
Special weather statement, Sep 2, 2:22 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
222 AM EDT MON SEP 2 2013

NYZ032-033-020700-
HAMILTON NY-NORTHERN HERKIMER NY-
222 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND VERY HEAVY RAIN.  THE
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF BROWN
TRACT POND CAMPGROUND TO INLET TO 16 MILES SOUTH OF LIMEKILN LAKE
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 23 MILES NORTH OF OLD
FORGE TO 11 MILES EAST OF OLD FORGE TO 18 MILES WEST OF
SPECULATOR...AND MOVING NORTHEAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
BROWN TRACT POND CAMPGROUND BY 230 AM EDT
RAQUETTE LAKE BY 235 AM EDT
GOLDEN BEACH CAMPGROUND BY 240 AM EDT
FORKED LAKE PUBLIC CAMPGROUND BY 255 AM EDT
BLUE MOUNTAIN LAKE...LAKE EATON CAMPGROUND...LEWEY LAKE CAMPGROUND
AND LAKE DURANT CAMPGROUND BY 300 AM EDT

LAT...LON 4412 7428 4397 7425 4392 7432 4382 7421
      4382 7419 4373 7419 4372 7422 4353 7419
      4342 7481 4369 7483 4406 7496
TIME...MOT...LOC 0621Z 231DEG 21KT 4405 7483 4375 7473
          4351 7470
Special weather statement, Sep 2, 3:08 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 AM EDT MON SEP 2 2013

MAZ001-025-020815-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 AM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 304 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LENOX...OR ABOUT 7 MILES SOUTHWEST
OF PITTSFIELD...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
PITTSFIELD BY 325 AM EDT
SAVOY BY 415 AM EDT

RAINFALL RATES MAY APPROACH AN INCH IN AN HOUR FROM THIS
THUNDERSTORM CAUSING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

LAT...LON 4255 7297 4251 7296 4238 7301 4237 7303
      4238 7306 4236 7306 4224 7334 4232 7343
      4244 7338 4264 7295 4263 7295
TIME...MOT...LOC 0708Z 225DEG 16KT 4239 7333

WASULA
Special weather statement, Sep 2, 3:24 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
324 AM EDT MON SEP 2 2013

VTZ014-015-020815-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
324 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS IN

  EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEWFANE...OR
ABOUT OVER TOWNSHEND...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORMS WILL BE NEAR...
PUTNEY BY 330 AM EDT
WESTMINSTER AND SAXTONS RIVER BY 350 AM EDT
BELLOWS FALLS BY 355 AM EDT

RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH TO AN
INCH...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR
DRAINAGE FLOODING IN A FEW LOCATIONS.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4273 7246 4274 7271 4324 7276 4323 7270
      4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0723Z 231DEG 18KT 4300 7259

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:29 AM EDTSpecial Weather StatementALYBennington31 min
Sep 2, 1:39 AM EDTSpecial Weather StatementALYWindham66 min
Sep 2, 2:34 AM EDTAreal Flood AdvisoryALYBennington, Windham3 hr
Sep 2, 3:24 AM EDTSpecial Weather StatementALYWindham51 min
Sep 2, 4:38 AM EDTFlash Flood WatchALYBennington, Windham15 hr
Sep 2, 7:01 AM EDTSpecial Weather StatementALYBennington44 min
Sep 2, 7:50 AM EDTSpecial Weather StatementALYBennington, Windham55 min
Sep 2, 8:52 AM EDTSpecial Weather StatementALYWindham53 min
Sep 2, 9:13 AM EDTAreal Flood AdvisoryALYWindham3 hr

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.